I noticed as my symptoms are starting to fade, Ive been dealing with weird vision. Almost like things look surreal, slightly off. Almost as if im wearing the wrong eye glass prescription. Anyone have this issue and had any relief. The only time I feel slightly better is when I remove my glasses. But this makes focusing an issue.
Well, start with the obvious and have your vision checked. Migraine is a global disturbance of sensory processing. It’s possible one of two things have happened:
Your symptoms are morphing and you’re getting visual side effects. My vision is often stark and technicolor while also appearing 2D. Other times it’s static, blurry and wavy.
You got your glasses while migraine was blurring or otherwise affecting your vision. Perhaps if you are improving that effect is receding and you don’t need as strong a prescription.
I had my vision checked 3 times, two optometrist and 1 opthamlologist and they all said everything looked normal.
Im slightly worried as I start grad school to be a PA soon and my vision is definitely getting in the way of things.
I actually showed my optometrist my glasses I have currently and he actually said my prescription is fairly weak?..
Compared to what? The population generally? Not a comment that’s of any assistance to you at all really. Not if that is the case. The only thing that matters is that your glasses contain the correct prescription for your eyes which needs to be resolved by comparison to a current eye test. The other thing to take into account with vision is that the eyes only gather information. The brain decides what/how we actually see.
Which is exactly how many people describe the ‘derealisation’ symptom. If you’ve not experienced that before could be, as @flutters says, MAV is morphing. Helen
I have vision “problems” like that since this thing started. Blurry like vision and difficulty to focus like when you are drunk. The meds I take helps a bit sometimes.
I have the exact same issues. Without glases I feel better but as blind as a bat. So now I wear contact lenses most of the time. But recently my visions is feeling ry off even with lenses
I have had this a lot for almost 3 yrs but Venlafaxine XR has stopped this symptom for me recently except when I am having a particularly bad day (usually around menstrual cycle). It’s definitely a MAV symptom and u described it perfectly “ like wearing someone else’s glasses”…I went back to the optician a number of times and I was frustrated that they couldn’t get my glasses “right”, went to another optician and got a different pair with a slightly different prescription but I had the same problem… until Ven killed this symptom for me I found that wearing my older/weaker prescription was a little easier - the distortion seemed less intense
Hope this helps
That’s awesome, I’m happy its working for you. Im currently on Amitrypline (day 3) I hope it helps with that symptom as well…mine is so intense, especially with contacts, it’s like the world is too much for my eyes. So I stick to glasses only…
Did you also get head and neck pressure?
Yes I have constant head pressure - like a really bad hangover but I don’t have neck pressure
Does it ever go away for you? I think it’s that and visual overload I suffer from the most
The visual overload has diminished as I have increased on Ven but it’s not completely gone - especially if I overdo it on the activity front. The head pressure is less severe than when all this started for me but it’s still a constant 24/7 pressure
Do you get visual vertigo now? @Mav
Yes sometimes I do…but it’s not 24/7 anymore
Propranolol sorted mine although took its time. Wouldn’t recommend holding your breath waiting! Helen
I’m curious to see if propranolol would help me as well. I’m still on Ami right now, wondering if my doctor will add on another. But right now I’m increasing to 30mg
If you have any headaches or any head pressure propanolol will help a lot.
Thought you were taking Verapamil? Stick with the Ami alone for now. See how far that’ll take you. If you have visual issues that’ll sort them. I think it’s pretty much The Best MAV control out there if you can tolerate it, don’t know your history in detail but I assume you’ve young. Beta blockers can cause problems with exercising - they sloooow the heart rate. That’s their real reason for existence. Doctors generally avoid prescribing them to younger people if possible. Better not take too many at once. Won’t leave you any wiggle room for the future. Sometimes it’s necessary to add in much farther down the line. Helen (long time Propranolol taker)
Hi, yeah I used to be on verapamil but I would be extremely sick and tired. Couldn’t tolerate and as you described I couldn’t exercise at all. Made me feel worst. Ami I’m tolerating pretty well however I’m still struggling visual overload especially in busy environments. Focusing on things trigger it too, where I’ll start getting head pressure
Verapamil lives to lower blood pressure too. Similar side effects, Believe me Ami is The Best for Visual Issues. Just stick with it. Your system may need more for longer but its good.
Could the low bp from these meds make the vision worse?